Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 104, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 23, 2000, 9:00 AM CDT for Alexander County, Illinois; Cape Girardeau County, Missouri. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 23, 2000, 9:00 AM CDT (14:00 UTC)
- Expired
- May 23, 2000, 10:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 8:45 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 2.0 hours before the alert went out and 275 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 57 J/kg
- Mixed-layer CIN
- -454 J/kg
- Mixed-layer LCL
- 2025 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
773
WUUS53 KPAH 231401
SVRPAH
ILC003-MOC031-231500-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
900 AM CDT TUE MAY 23 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CAPE GIRARDEAU COUNTY IN SOUTHEAST MISSOURI
ALEXANDER COUNTY IN SOUTHERN ILLINOIS
* UNTIL 1000 AM CDT
* AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTH OF CAPE GIRARDEAU...MOVING
SOUTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE...
2 MILES NORTHEAST OF TAMMS AT 925 AM CDT
RADAR INDICATED LARGE HAIL IS LIKELY WITH THIS STORM. MOVE INTO A
STURDY PLACE OF SHELTER UNTIL THE STORM HAS PASSED.
LAT...LON 3735 8966 3721 8944 3706 8933 3731 8923
3733 8934
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 AM CDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 23, 3:02 AM CDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 208 AM CDT TUE MAY 23 2000 CURRENT RADAR SHOWING SOME SHOWERS AND THUNDERSTORMS STILL DEVELOPING ACROSS SOUTHERN ILLINOIS EAST OF INTERSTATE 57...AND ALSO ACROSS PORTIONS OF WESTERN AND CENTRAL KENTUCKY AND CENTRAL TENNESSEE. VERY HEAVY RAIN FELL HERE AT PAH FROM MIDNIGHT TO 1 AM...WITH JUST OVER AN INCH IN LESS THAN AN HOUR. IR SATELLITE SHOWING SCT-BKN MID AND HIGH CLOUDS WEST OF THE MISSISSIPPI RIVER. MAIN FORECAST PROBLEM IN THE NEAR TERM IS CURRENT PRECIP ACROSS CWA...THEN ONGOING CHANCES THROUGH WEDNESDAY. AS FOR THE CURRENT THUNDERSTORMS...WILL JUST HAVE TO MAKE WORDING/LOCATION ADJUSTMENTS JUST BEFORE ISSUING THE ZONE PACKAGE. FOR TODAY...DEW POINTS IN THE 60S...NORTHWEST FLOW AND STRONG DAYTIME HEATING WILL TRIGGER AFTERNOON/EVENING THUNDERSTORMS...AND MAY INCREASE POPS ACROSS AREA FOR THIS AFTERNOON. SPC OUTLOOK PUTS US IN A SLIGHT RISK THIS AFTERNOON AND TONIGHT...WITH MCS DEVELOPMENT MENTIONED OVER AREA TONIGHT. ETA/NGM/AVN ALL LOOK TO BE PICKING UP ON THIS...WITH SOME PRETTY GOOD PRECIPITATION BULLSEYES RIGHT OVER CWA FROM 06Z-12Z. WILL ALSO INCREASE POPS FOR TONIGHT...BUT SO FAR WILL KEEP BELOW LIKELY CATEGORY. AS FOR HIGH TEMPS TODAY...ONLY WILL MAKE SOME MINOR TWEAKS. FOR WEDNESDAY...WILL KEEP POPS IN FORECAST ESPECIALLY EARLY IN THE DAY. AVN SLOWEST AT MOVING FRONT OUT OF THE AREA LATE WED...ETA/NGM MATCHING UP PRETTY WELL WITH FRONT JUST EAST OF CWA AROUND 18Z WED. WILL KEEP A LOW POP IN FOR WEDNESDAY AS PER GOING FORECAST... ESPECIALLY IN ANTICIPATION OF LINGERING PRECIP FROM EXPECTED MCS DEVELOPMENT. EXTENDED LOOKS GOOD. SHOULD GET A BREAK WEDNESDAY NIGHT INTO THURSDAY...WITH NEXT SYSTEM SETTING UP IN CENTRAL PLAINS FOR FRIDAY AND SATURDAY. .PAH...NONE. RSU
In the hours before
Special weather statement, May 23, 6:32 AM CDT, 2 hours 28 minutes before
KYZ015>017-020>022-231230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 632 AM CDT TUE MAY 23 2000 ...A STRONG THUNDERSTORM WILL MOVE THROUGH PORTIONS OF THE PENNYRILE REGION OF WESTERN KENTUCKY EARLY THIS MORNING... AT 630 AM...A STRONG THUNDERSTORM WAS LOCATED OVER NORTHEAST HOPKINS COUNTY NEAR MADISONVILLE. THE STORM WAS MOVING SOUTHEAST AT 35 MPH...AND WILL AFFECT AREAS AROUND THE COMMUNITIES OF EARLES... GRAHAM...WHITE PLAINS...GREENVILLE...AND APEX THROUGH 730 AM. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE. RSU
Special weather statement, May 23, 7:00 AM CDT, 2 hours before
INZ087-088-KYZ019>022-231300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 700 AM CDT TUE MAY 23 2000 ...STRONG THUNDERSTORMS WILL MOVE THROUGH PORTIONS SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WESTERN KENTUCKY THIS MORNING... AT 658 AM...ISOLATED STRONG THUNDERSTORMS WERE LOCATED FROM BOONVILLE INDIANA...TO CALHOUN AND GREENVILLE KENTUCKY. THESE STORMS WERE MOVING SOUTHEAST AT 35 MPH. VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO 45 MPH ARE POSSIBLE THROUGH 8 AM. RSU
Local storm report, May 23, 8:24 AM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
824 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0819 AM PATTON JUNCTION MO 1.75 INCH HAIL
05/23/00 BOLLINGER
0809 AM 5 W PATTON MO 1.00 INCH HAIL
05/23/00 BOLLINGER
PSLocal storm report, May 23, 8:39 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
839 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0830 AM SEDGEWICKVILLE MO 1.00 INCH HAIL
05/23/00 BOLLINGER
PSLocal storm report, May 23, 8:52 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
852 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM JACKSON MO 1.00 INCH HAIL
05/23/00 CAPE GIRARDEAU
JSHLocal storm report, May 23, 9:00 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
900 AM CDT TUE MAY 23 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0855 AM JACKSON MO 1.75 INCH HAIL
05/23/00 CAPE GIRARDEAU
0859 AM 1 W OWENSBORO KY 1.00 INCH HAIL
05/23/00 DAVIESS
JSHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:52 AM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 38 min |
| May 23, 8:01 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 44 min |
| May 23, 8:34 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 26 min |
| May 23, 8:37 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi, Scott | 68 min |
| May 23, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau | 27 min |
| May 23, 4:47 PM CDT | Severe Thunderstorm Warning | PAH | Scott | 58 min |
| May 23, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 59 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.